Alert archive / Florida / Lake Wind Advisories in 2016

Lake Wind Advisory 5, NWS Melbourne, FL

February 10, 20165 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Feb 10, 2016, 3:40 AM EST for 5 counties in Florida. It took effect at Feb 10, 2016, 12:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2016, 3:40 AM EST (08:40 UTC)
In effect from
Feb 10, 2016, 12:00 PM EST
Expired
Feb 10, 2016, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WWUS72 KMLB 100840
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
340 AM EST WED FEB 10 2016

FLZ041-044>047-053-141-144-147-102300-
/O.NEW.KMLB.LW.Y.0005.160210T1700Z-160210T2300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
SOUTHERN BREVARD COUNTY-OSCEOLA-COASTAL VOLUSIA COUNTY-
SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY...
ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...
DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...CLERMONT...
MASCOTTE...GROVELAND...COCOA...TITUSVILLE
340 AM EST WED FEB 10 2016

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING. 

* WINDS...INCREASING TO 20 MPH OUT OF THE WEST TO NORTHWEST THIS
  AFTERNOON WITH GUSTS TO AROUND 30 MPH.

* IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER
  BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
792 
WWUS72 KMLB 101914
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EST WED FEB 10 2016

FLZ041-044-141-111400-
/O.NEW.KMLB.FZ.W.0003.160211T0800Z-160211T1400Z/
/O.CON.KMLB.LW.Y.0005.000000T0000Z-160210T2300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-COASTAL VOLUSIA COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...DAYTONA BEACH...
NEW SMYRNA BEACH...ORMOND BEACH
214 PM EST WED FEB 10 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. 

* WINDS...INCREASING TO 20 MPH OUT OF THE WEST TO NORTHWEST WITH
  GUSTS TO AROUND 30 MPH.

* TEMPERATURE...LOWS 29 TO 32 DEGREES EARLY THURSDAY MORNING.
  FREEZE DURATIONS OF 2 TO 4 HOURS ARE EXPECTED.

* IMPACTS...STRONG WINDS THIS AFTERNOON WILL CREATE CHOPPY
  CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER MAKING
  OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS.
   
 APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION
 AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD
 TEMPERATURES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ045>047-053-144-147-111400-
/O.NEW.KMLB.FR.Y.0002.160211T0800Z-160211T1400Z/
/O.CON.KMLB.LW.Y.0005.000000T0000Z-160210T2300Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-OSCEOLA-
SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
INCLUDING THE CITIES OF...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY...
ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...CLERMONT...
MASCOTTE...GROVELAND...COCOA...TITUSVILLE
214 PM EST WED FEB 10 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. 

* WINDS...INCREASING TO 20 MPH OUT OF THE WEST TO NORTHWEST WITH
  GUSTS TO AROUND 30 MPH.

* TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY THIS EVENING WITH
  WIDESPREAD OVERNIGHT LOWS IN THE LOW TO MIDDLE 30S ALLOWING
  AREAS OF FROST TO DEVELOP LATE IN THE OVERNIGHT INTO EARLY
  MORNING THURSDAY.

* IMPACTS...STRONG WINDS THIS AFTERNOON WILL CREATE CHOPPY
  CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER MAKING
  OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS.

  APPROPRIATE ACTION SHOULD BE TAKEN TO PROTECT PLANTS
  AND SENSITIVE VEGETATION FROM THE FROSTY CONDITIONS TONIGHT.
  ALSO MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
  EXTREME CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM
  COMBUSTIBLE MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FLZ054-058-059-064-111400-
/O.NEW.KMLB.FR.Y.0002.160211T0800Z-160211T1400Z/
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
INCLUDING THE CITIES OF...SEBASTIAN...VERO BEACH...BASINGER...
FORT DRUM...OKEECHOBEE...PORT SAINT LUCIE...FORT PIERCE...
HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART
214 PM EST WED FEB 10 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY THIS EVENING WITH
  WIDESPREAD OVERNIGHT LOWS IN THE MIDDLE 30S ALLOWING AREAS OF
  FROST TO DEVELOP LATE IN THE OVERNIGHT INTO EARLY MORNING
  THURSDAY.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO PROTECT PLANTS
  AND SENSITIVE VEGETATION FROM THE FROSTY CONDITIONS TONIGHT.
  ALSO MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
  EXTREME CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM
  COMBUSTIBLE MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 9, 9:20 PM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Feb 9, 9:20 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 PM EST TUE FEB 9 2016

.DISCUSSION...

TONIGHT...CONTINUED COLD ADVECTION IN WAKE OF FRONT. WINDS WILL TURN
A LITTLE MORE NORTHWEST BEHIND A TROUGH ROTATING AROUND THE BROAD
LOW PRESSURE SYSTEM OVER THE NORTHEAST STATES. THIS MORE CONTINENTAL
TRAJECTORY WILL BRING DRIER AIR AND HELP START TO DIMINISH
STRATOCUMULUS THAT HAS BEEN SPREADING INLAND FROM THE GULF OF
MEXICO...ESPECIALLY ACROSS THE NORTH HALF OF THE AREA.  A STREAM OF
CIRROSTRATUS ACROSS THE SOUTH HALF SHOULD GRADUALLY SHIFT AWAY AS
BROAD TROUGH ALOFT NUDGES EAST...SHIFTING JET AXIS SLIGHTLY
SOUTHEASTWARD.

TEMPS EARLY THIS EVENING WERE RUNNING SEVERAL DEGREES ABOVE FORECAST
VALUES. AN OVERALL LESSING OF CLOUD COVER AND WINDS TURNING MORE
NORTHWEST NEAR 10 MPH LATE...SHOULD ALLOW FOR MINS TO REACH CLOSE TO
WHAT WE HAVE IN THE FORECAST...MID 30S NORTH TO MID 40S SOUTH.  WIND
CHILL VALUES IN THE UPPER 20S TO LOWER 30S ACROSS THE NORTH HALF
STILL LOOK TO SUPPORT THE WIND CHILL ADVISORY. THE SOUTH WILL STILL
HAVE WIND CHILLS IN THE UPPER 30S TO LOWER 40S...MUCH COOLER THAN
NORMAL.

WED...TEMPS/WIND CHILLS WILL BE LOWER THAN THIS MORNING AND PERSIST
A FEW HOURS AFTER SUNRISE.  OTHERWISE...THE DRIER AIR MASS WILL
YIELD MORE SUNSHINE THROUGH THE DAY. STILL...THE BREEZY AND CHILLY
WEST/NORTHWEST FLOW WILL ONLY ALLOW HIGH TEMPS TO REACH THE MID 50S
ACROSS LAKE AND VOLUSIA COUNTIES TO THE LOWER 60S TREASURE COAST...
ABOUT 15 DEGREES BELOW NORMAL.

&&

.AVIATION...VFR. WEST WINDS HAVE REMAINED A BIT GUSTY KMCO NORTH AS
A WEAK TROUGH WAS SLIDING THROUGH AND ENHANCING COLD ADVECTION/LOW
LEVEL MIXING. THE WINDS WILL TURN MORE NORTHWEST OVERNIGHT BEHIND
THE TROUGH. WEST/NORTHWEST WINDS 15-20 KNOTS WITH GUSTS TO AROUND 25
KNOTS CAN BE EXPECTED WED.

&&

.MARINE...

TONIGHT...THERE WAS A BIT OF A DECREASE IN WINDS DURING THE DAY BUT
A WEAK TROUGH CROSSING THE WATERS WAS ALREADY STARTING TO INCREASE
THE GUSTINESS.  GALE WARNING OFFSHORE FROM SEBASTIAN INLET NORTHWARD
LOOKS GOOD AS DOES THE SMALL CRAFT ADVISORY OVER THE REST OF THE
WATERS.

WED...PRESSURE GRADIENT LOOKS TO ONLY SLACKEN A TAD SO EXPECT SOLID
SMALL CRAFT ADVISORY CONDITIONS THROUGH THE DAY IN THE OFFSHORE
ZONES. WILL NOT EXTEND THE NEARSHORE ADVISORY INTO THE AFTERNOON
YET...BUT THE GRADIENT LOOKS TO SUPPORT NEAR 20 KNOTS AND IT WILL
REMAIN GUSTY OVER 20 KNOTS DUE TO CONTINUED COLD AIR ADVECTION.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 4 AM TO 9 AM EST WEDNESDAY FOR COASTAL
     VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
     COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD COUNTY-SOUTHERN LAKE COUNTY.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR FLAGLER BEACH
     TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN INLET TO
     JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
     SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR SEBASTIAN INLET
     TO JUPITER INLET 20-60 NM.

     SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

     GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR FLAGLER BEACH TO
     VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY
     LINE TO SEBASTIAN INLET 20-60 NM.

&&

FORECASTS...LASCODY
IMPACT WX...WIMMER
Hazardous weather outlook, Feb 9, 6:00 PM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EST TUE FEB 9 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-101000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN
INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD
COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA
COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA
COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY-
600 PM EST TUE FEB 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
TEMPERATURES WILL FALL INTO THE MID 30S TO AROUND 40 DEGREES LATE
TONIGHT FROM ABOUT OSCEOLA AND BREVARD COUNTY NORTHWARD. NORTHWEST
WINDS AROUND 10 MPH WILL MAKE IT FEEL COLDER...IN THE UPPER 20S TO
LOWER 30S...SO A WIND CHILL ADVISORY IS IN EFFECT FOR THOSE AREAS.

.WIND AND SEA IMPACT...
WESTERLY WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL
CONTINUE OFFSHORE TONIGHT WITH SEAS UP TO 10 FEET. A GALE WARNING
CONTINUES OFFSHORE NORTH OF SEBASTIAN INLET...WHILE A SMALL CRAFT
ADVISORY PERSISTS OVER THE REST OF THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A GRADUAL DECREASE IN WINDS AND SEAS WILL OCCUR WEDNESDAY THROUGH
THURSDAY...BUT BOATING CONDITIONS WILL REMAIN HAZARDOUS TO POOR.

IT WILL BE COLD AGAIN WEDNESDAY NIGHT AND TEMPERATURES MAY DROP
TO NEAR FREEZING OVER NORTHERN LAKE AND INTERIOR VOLUSIA COUNTIES
EARLY THURSDAY MORNING. IN ADDITION...NORTHWEST WINDS AROUND 10 MPH
WILL LIKELY PRODUCE WIND CHILL VALUES FROM THE MID 20S TO LOWER 30S
ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 5:26 AM ESTRip Current StatementMLBVolusia13 hr
Feb 10, 2:14 PM ESTFrost AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole19 hr
Feb 10, 2:14 PM ESTFreeze WarningMLBLake, Volusia19 hr

Nearby

Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.